Alert archive / Michigan / Beach Hazards Statements in 2020
Beach Hazards Statement 19, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Sep 15, 2020, 4:15 AM EDT for Schoolcraft County, Michigan. It took effect at Sep 15, 2020, 8:00 AM EDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Sep 15, 2020, 4:15 AM EDT (08:15 UTC)
- In effect from
- Sep 15, 2020, 8:00 AM EDT
- Expired
- Sep 16, 2020, 4:30 AM EDT
- In force
- 21 hr
- Issued by
- NWS Marquette, MI
County Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 119 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.3 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
282 WHUS43 KMQT 150815 CFWMQT Lakeshore Hazard Message National Weather Service Marquette MI 415 AM EDT Tue Sep 15 2020 MIZ014-160215- /O.NEW.KMQT.BH.S.0019.200915T1200Z-200916T1500Z/ /O.CON.KMQT.LS.Y.0017.200915T1400Z-200916T0600Z/ Southern Schoolcraft- 415 AM EDT Tue Sep 15 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH WEDNESDAY MORNING... ...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 2 AM EDT WEDNESDAY... * WHAT...For the Lakeshore Flood Advisory, minor lakeshore flooding expected. For the Beach Hazards Statement, Dangerous swimming conditions are expected due to high wave action and strong rip currents. * WHERE...Southern Schoolcraft County. * WHEN...For the Lakeshore Flood Advisory, from 10 AM this morning to 2 AM EDT Wednesday. For the Beach Hazards Statement, from 8 AM EDT this morning through Wednesday morning. * IMPACTS...Some water on low lying roads and property along the lakeshore. High wave action and dangerous currents will lead to life threatening swimming conditions. Waves in rapid succession can tire swimmers quickly. * ADDITIONAL DETAILS...Current related fatalities and rescues in the past have occurred due to similar wave conditions at locations listed below: For Southern Schoolcraft County: Near Lakeview Park and Seul Choix Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... Residents on or near the shore should take appropriate action to protect property from rising water levels. Remain out of the water to avoid hazardous swimming conditions. && $$ MIZ013-160215- /O.CON.KMQT.LS.Y.0017.200915T1400Z-200916T0600Z/ Delta- 415 AM EDT Tue Sep 15 2020 ...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 2 AM EDT WEDNESDAY... * WHAT...Minor lakeshore flooding expected. * WHERE...Delta County. * WHEN...From 10 AM this morning to 2 AM EDT Wednesday. * IMPACTS...Some water on low lying roads and property along the lakeshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Residents on or near the shore should take appropriate action to protect property from rising water levels. && $$
2 follow-up statements
402 WHUS43 KMQT 160129 CFWMQT Lakeshore Hazard Message National Weather Service Marquette MI 929 PM EDT Tue Sep 15 2020 MIZ014-161500- /O.CON.KMQT.LS.Y.0017.000000T0000Z-200916T0600Z/ /O.CON.KMQT.BH.S.0019.000000T0000Z-200916T1500Z/ Southern Schoolcraft- 929 PM EDT Tue Sep 15 2020 ...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH WEDNESDAY MORNING... * WHAT...For the Lakeshore Flood Advisory, minor lakeshore flooding. For the Beach Hazards Statement, dangerous swimming conditions are due to high wave action and strong rip currents. * WHERE...Southern Schoolcraft County. * WHEN...For the Lakeshore Flood Advisory, until 2 AM EDT Wednesday. For the Beach Hazards Statement, through Wednesday morning. * IMPACTS...Some water on low lying roads and property along the lakeshore. High wave action and dangerous currents will lead to life threatening swimming conditions. Waves in rapid succession can tire swimmers quickly. * ADDITIONAL DETAILS...Current related fatalities and rescues in the past have occurred due to similar wave conditions at locations listed below: For Southern Schoolcraft County: Near Lakeview Park and Seul Choix Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... Residents on or near the shore should take appropriate action to protect property from rising water levels. Remain out of the water to avoid hazardous swimming conditions. && $$ MIZ013-160600- /O.CON.KMQT.LS.Y.0017.000000T0000Z-200916T0600Z/ Delta- 929 PM EDT Tue Sep 15 2020 ...LAKESHORE FLOOD ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT WEDNESDAY... * WHAT...Minor lakeshore flooding. * WHERE...Delta County. * WHEN...Until 2 AM EDT Wednesday. * IMPACTS...Some water on low lying roads and property along the lakeshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Residents on or near the shore should take appropriate action to protect property from rising water levels. && $$ jp
225 WHUS43 KMQT 160830 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 430 AM EDT Wed Sep 16 2020 MIZ014-160930- /O.CAN.KMQT.BH.S.0019.000000T0000Z-200916T1500Z/ Southern Schoolcraft- 430 AM EDT Wed Sep 16 2020 ...BEACH HAZARDS STATEMENT IS CANCELLED... $$ MIZ006-170230- /O.NEW.KMQT.BH.S.0020.200916T2100Z-200917T0400Z/ Alger- 430 AM EDT Wed Sep 16 2020 ...BEACH HAZARDS STATEMENT IN EFFECT FROM LATE THIS AFTERNOON THROUGH THIS EVENING... * WHAT...Dangerous swimming conditions are expected due to high wave action and strong rip currents. * WHERE...Alger County. * WHEN...From late this afternoon through this evening. * IMPACTS...High wave action and dangerous currents will lead to life threatening swimming conditions. Waves in rapid succession can tire swimmers quickly. * ADDITIONAL DETAILS...Current related fatalities and rescues in the past have occurred due to similar wave conditions at locations listed below: For Alger County: The Au Train River mouth at Au Train, the exposed regions of Grand Marais Harbor, and Pictured Rocks National Lakeshore. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Sep 15, 1:29 AM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, Sep 15, 1:29 AM EDT, 2 hours 46 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
129 AM EDT Tue Sep 15 2020
.SHORT TERM...(This evening through Tuesday)
Issued at 329 PM EDT MON SEP 14 2020
Its a relatively calm and uneventful weather day across the region.
The sky has largely been devoid of clouds and temps have warmed into
50s and low 60s across the region. The interesting thing we've noted
today has been the sky, where high level hazy has been present for
most of the day, especially toward the south. Both the HRRR
integrated smoke and GOES-16 Smoke Detection product highlights this
region with high confidence smoke particles and looking at the
pattern and tracing these particles backwards with a GFS hysplit
run, these particulates originated in the Pacific Northwest.
The overall pattern over the region is dominated by near zonal flow
with a slight NW flow component across much of the northern CONUS.
Within this flow pattern tonight, a shortwave ejecting out of the
Rockies with developing surface low over the Northern Plains will
progress eastward into the Upper Great Lakes tonight and tomorrow.
Out ahead of the low, a warm front will lift through the region this
evening, with theta-e advection, WAA/isentropic forcings increasing
along the boundary as it lifts through. As a result, rain showers
are expected to develop over Lake Superior. Additionally, with
MUCAPE values near 500j/kg, some elevated thunderstorms will be
possible. Models are in good agreement that the better forcings will
remain over the Lake, but some light rain and drizzle can't be ruled
out over the region tonight into early tomorrow morning. With the
WAA increasing, expecting overnight lows to bottom out largely in the
50s across the forecast area.
Tomorrow, as the low moves into the region, strong LLJ and deeper
daytime mixing will allow for gusty winds to reach down to the
surface. At the moment, 30 mph gusts across the region are expected.
The strong winds from the south will build waves on Lake Michigan
and Bay of Green Bay, likely resulting in some minor lakeshore
flooding. Will be issuing a lakeshore flood advisory for Delta and
Schoolcraft county for this potential. Daytime highs tomorrow will
climb to ~5-10F above normal. Expecting highs in the west in the
upper 70s to near 80F in downslope locations. In the east, where
Lake Michigan will moderate temps, highs near 70F are expected.
.LONG TERM...(Tuesday night through Monday)
Issued at 412 PM EDT MON SEP 14 2020
Relatively benign longterm forecast ahead as broad troffing and
negative height anomalies remain over the Great Lakes period through
at least the end of the week. Models show a closed off mid-level low
off the Pacific Coast helping keep the troubling ridge locked over
the western CONUS as downstream troffing develops over the Great
Lakes to start the longterm period. Sfc high pressure drops into the
central CONUS Wednesday afternoon along the W to NW flow aloft,
which should help keep things on the drier side. Cooler air funnels
in Wednesday into Thursday, which should keep temperatures below
normal through Saturday. As the closed low over Pacific pushes
inland Thursday night, it shifts the western CONUS ridging eastward
with it, which should help bring an increase in temps (back closer
to normal) to the UP in the latter half of the weekend into the
start of next week.
Tuesday night into Wednesday, sfc low impacting the region on
Tuesday pulls away into Quebec with weak pressure rises keeping
things a little windy through the night, especially along the
lakeshores. CAMs are suggesting light rain across the Keweenaw and
east half of the UP, but model soundings aren't as keen on the idea,
so including some sprinkles across the Keweenaw and some drizzle
across the east. Late in the night some CAA increases, which may
bring some light rain showers, but moisture is still limited to the
sfc. By Wednesday afternoon, 850mb temps fall to near 2C, bringing
cooling temps, but moisture is generally too limited for
precipitation.
The rest of the week into the weekend, models are suggesting blo
normal height anomalies bringing temperatures 10 to 15 degrees blo
normal, at least through Friday. Widespread frost to freeze chances
will be around Wednesday night into Friday as sfc high pressure
moves into the region. The next chance for precipitation comes in
the second half of the weekend as a shortwave moves through the
central CONUS.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 128 AM EDT TUE SEP 15 2020
Low pres tracking from ND overnight to Lake Superior by this evening
will bring increasing s to sw winds. The increasing low-level winds
are transporting a ribbon of low-level moisture n and ne. The
resulting lower clouds have already mostly shifted n and e of
KIWD/KCMX, and VFR conditions should prevail at those terminals thru
the fcst period. At KSAW, favorable upslope southerly wind should
result in MVFR cigs falling to IFR late overnight until mid morning.
VFR conditions will follow thereafter. With a stable sfc based layer
present, low-level jet overspreading the area will result in LLWS at
all terminals overnight into the morning. Gusty sfc winds to 30+kt
will follow once the LLWS breaks due to daytime heating and
resulting building mixed layer.
&&
.MARINE...(For the 4 PM Lake Superior forecast issuance)
Issued at 329 PM EDT MON SEP 14 2020
A warm front will lift through the lake tonight, helping to develop
showers and perhaps some thunderstorms. As this front lifts through
southerly winds will increase as low pressure approaches from the
west. A tightening pressure gradient and strong low level jet will
result in near 30kt gusts over mainly the eastern portion of the
lake with some gale force gusts being possible, especially for
higher platforms. As the gradient relaxes overnight Tuesday and
winds become northwesterly, winds should lay down briefly, before
they building again to near 30kts.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
Lakeshore Flood Advisory from 10 AM this morning to 2 AM EDT
Wednesday for MIZ013-014.
Lake Superior...
None.
Lake Michigan...
None.
&&
SHORT TERM...JP
LONG TERM...JAW
AVIATION...Rolfson
MARINE...JPHazardous weather outlook, Sep 14, 3:45 PM EDT, 12 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 345 PM EDT Mon Sep 14 2020 MIZ001>007-009>012-084-085-151945- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Southern Houghton- Northern Schoolcraft- 345 PM EDT Mon Sep 14 2020 /245 PM CDT Mon Sep 14 2020/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight There is slight chance for thunderstorms tonight, primarily across the Keweenaw and along the Lake Superior shoreline. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. MIZ013-014-151945- Delta-Southern Schoolcraft- 345 PM EDT Mon Sep 14 2020 This Hazardous Weather Outlook is for portions of central Upper Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Strong southerly winds will build waves up to 6 ft in the Bay of Green Bay and 12 ft over the open water of Lake Michigan. This may cause minor lakeshore flooding and beach erosion. See the latest Lakeshore Flood Statement for more details. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-151945- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 345 PM EDT Mon Sep 14 2020 /245 PM CDT Mon Sep 14 2020/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight A few thunderstorms are possible tonight across central and eastern portions of Lake Superior. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Southerly winds to 30 knots with a few gale-force gusts are expected across the eastern half of Lake Superior Tuesday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-151945- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 345 PM EDT Mon Sep 14 2020 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Southwest winds to 30 knots with a few gale-force gusts are expected Tuesday. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. JAW
Nearby
Beach Hazards Statements in Michigan, 2020Every beach hazards statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.